Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 10:39 AM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 10:39 AM CDT (15:39 UTC)
- Expired
- May 9, 2006, 11:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 10:50 AM CDT | HAIL 0.25 | 9 Se Ellisville, MS | REPORTED IN THE OVET COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 091539 SVRMOB MSC041-111-153-091645- /O.NEW.KMOB.SV.W.0098.060509T1539Z-060509T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1039 AM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSISSIPPI GREENE COUNTY IN SOUTHEAST MISSISSIPPI WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1145 AM CDT * AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF RHODES...OR ABOUT 13 MILES SOUTHEAST OF ELLISVILLE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MULBERRY BY 1050 AM CDT CLARA BY 1100 AM CDT WAYNESBORO BY 1105 AM CDT WINCHESTER AND ROBINSON JUNCTION BY 1110 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3152 8915 3129 8916 3138 8846 3183 8849 $$
4 follow-up statements
000 WWUS54 KMOB 091550 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1050 AM CDT TUE MAY 9 2006 MSC041-111-153-091645- /O.CON.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/ PERRY MS-GREENE MS-WAYNE MS- 1050 AM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES... AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RHODES...OR ABOUT 16 MILES SOUTHEAST OF ELLISVILLE...MOVING EAST AT 40 TO 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MULBERRY BY 1100 AM CDT SMITHTOWN BY 1110 AM CDT CLARA BY 1115 AM CDT BUCKATUNNA...CHICORA AND ROBINSON JUNCTION BY 1125 AM CDT BATTLES BY 1130 AM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THIS AFTERNOON. LAT...LON 3152 8915 3129 8916 3138 8846 3183 8849 $$
000 WWUS54 KMOB 091600 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1101 AM CDT TUE MAY 9 2006 MSC041-111-153-091645- /O.CON.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/ PERRY MS-GREENE MS-WAYNE MS- 1101 AM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR SOUTHEASTERN WAYNE...NORTHERN GREENE AND NORTHEASTERN PERRY COUNTIES... AT 1055 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RHODES...OR ABOUT 18 MILES NORTH OF NEW AUGUSTA...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SMITHTOWN AND PIAVE BY 1110 AM CDT 7 MILES SOUTH OF CLARA BY 1115 AM CDT CHICORA...ROBINSON JUNCTION AND 9 MILES SOUTH OF WINCHESTER BY 1125 AM CDT BATTLES AND BUCKATUNNA BY 1130 AM CDT STATE LINE BY 1135 AM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3147 8903 3134 8892 3138 8846 3183 8849 $$
000
WWUS54 KMOB 091611
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1111 AM CDT TUE MAY 9 2006
MSC111-091621-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
PERRY MS-
1111 AM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3147 8893 3144 8891 3141 8885 3137 8845
3168 8847
$$
MSC041-153-091645-
/O.CON.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
GREENE MS-WAYNE MS-
1111 AM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR
SOUTHERN WAYNE AND NORTHERN GREENE COUNTIES...
AT 1108 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY-SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 19 MILES SOUTHWEST OF
WAYNESBORO...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHTOWN BY 1120 AM CDT
CHICORA BY 1135 AM CDT
BUCKATUNNA...BATTLES...ROBINSON JUNCTION AND 7 MILES SOUTH OF
WINCHESTER BY 1140 AM CDT
7 MILES NORTH OF STATE LINE BY 1145 AM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3147 8893 3144 8891 3141 8885 3137 8845
3168 8847
$$000
WWUS54 KMOB 091615
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1115 AM CDT TUE MAY 9 2006
MSC041-153-091625-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
GREENE MS-WAYNE MS-
1115 AM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE AND NORTHERN
GREENE COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3147 8893 3144 8891 3141 8885 3137 8845
3168 8847
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:33 AM CDT, 6 minutes earlier.
Area forecast discussion, May 9, 10:33 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1033 AM CDT TUE MAY 9 2006 .SHORT TERM (TODAY)...WILL BE MAKING A LATE MORNING UPDATE TO ZONES TO MENTION SEVERE THUNDERSTORM WATCH #315 WHICH IS IN EFFECT THROUGH 5 PM CDT FOR THE CENTRAL AND WESTERN PORTIONS OF THE COUNTY WARNING AREA. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:45 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE... NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE MAY 9 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 56 min |
| May 8, 8:35 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 55 min |
| May 8, 9:14 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 61 min |
| May 8, 9:43 PM CDT | Severe Thunderstorm Warning | MOB | George | 47 min |
| May 9, 9:54 AM CDT | Severe Thunderstorm Warning | MOB | George | 36 min |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 44 min |
| May 9, 1:40 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 35 min |
| May 9, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 25 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 45 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.